How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16268
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

I am just finishing up an antibiotic UTI (Macrobid) and my

Customer Question

I am just finishing up an antibiotic for a UTI (Macrobid) and my urine has a nutty odor? Anything to worry about?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I'm on atenenol, lisinopril, probiotic, and Lipitor. and just finished Macrobid
JA: Anything else in your medical history you think the doctor should know?
Customer: no, but the UTI was the worst I ever had. Had red blood in urine, first time ever. I am 61 years of age, really no health issues except high b/p controlled with medicine and hi cholesterol controlled with medication. I also take 2 alleve daily.
JA: Do you know if your family has a history of heart disease? In general, how would you describe your health lately?
Customer: My parents both died in early age of 51 (mother) and father 56. Mother had colon, bladder and vaginal cancer, father of early onset artersclerosis and heart disease was on dialysis. Both were heavy smokers. I have never smoked, ever and won't ever.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 11 months ago.
Category: Health
Expert:  A. Schuyler, NP replied 11 months ago.

Hello,

Welcome to Just Answer and thanks for your question. Medications can give urine a different from usual color and odor. It is nothing to be concerned about, and can last a week or more after completing the medication.

Please let me know if you have additional questions.

Best regards,

Schuyler

~

Expert:  Michael Salama replied 11 months ago.

Hello this is Dr. Salama MD,

That is a normal effect of the Macrobid.

I would make sure to drink plenty of water over the next few days and if your urinary symptoms persist 1 week after you complete the course then

Customer: replied 11 months ago.
Thank you.
Expert:  Michael Salama replied 11 months ago.

have your urine rechecked by your doctor.

Let me know if you have any other questions. If not, please don't forget to leave a positive rating as that's the only way I get credit for answering your question. Thank you.

Customer: replied 11 months ago.
Thank you for your help, much appreciated! A-1 service!
Expert:  A. Schuyler, NP replied 11 months ago.

So glad you are happy with the service.

Please don't forget a positive rating.

Kind regards,

Schuyler

~